Hail, Campbell
- When
- August 7, 6:00 PM MST
- Where
- Campbell County, 8 mi N of Gillette
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 44.400, -105.483
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before the first event at Aug 7, 1:00 PM MST, 5 hours earlier.
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY
NATIONAL WEATHER SERVICE RAPID CITY SD
200 PM MDT MON AUG 7 2006
.DISCUSSION...CURRENT SURFACE ANALYSIS PLACES TROF OF LOW PRESSURE
FROM ALBERTA THROUGH CENTRAL MONTANA INTO CENTRAL WYOMING...WHILE
HIGH PRESSURE STRETCHES SOUTHWARD THROUGH MINNESOTA. WATER VAPOR
IMAGERY SHOWS FIRST SHORTH WAVE MOVING OUT OF THE AREA WITH ANOTHER
SHORT WAVE ROTATING NORTHEASTWARD INTO SOUTHERN WYOMING. THERE LOOKS
LIKE THERE IS A LITTLE SUBSIDENCE BEHIND FIRST SHORT WAVE...WHICH
WILL KEEP THUNDERSTORMS ISOLATED THIS AFTERNOON. HOWEVER...EXPECT
THUNDERSTORM ACTIVITY TO INCREASE AND BECOME SCATTERED THIS EVENING
WITH THE NEXT SHORTWAVE.
MORNING SOUNDING INDICATED PRECIPITABLE WATER OVER AN INCH AND DEW
POINTS CURRENTLY IN THE UPPER 50S AND LOW 60S ACROSS THE AREA. THIS
LOW LEVEL MOISTURE SHOULD ALLOW SOME FOG AND LOW CLOUDS TO DEVELOP
ACROSS EXTREME NORTHEASTERN WYOMING AND WESTERN SOUTH DAKOTA AFTER
MIDNIGHT.
AREAS OF FOG WILL LINGER INTO THE MORNING...KEEPING TEMPS SLIGHTLY
COOLER THAN FORECAST...CLOSER TO GUIDANCE VALUES. PRESSURE GRADIENT
TIGHTENS AGAIN DURING THE DAY ON TUESDAY...RESULTING IN SIMILAR
SOUTHERLY WIND CONDITIONS AS TODAY. EXPECT STRONGEST WINDS OVER THE
EASTERN PORTION OF THE FORECAST AREA. AGAIN...HAVE GONE WITH THE
SLIGHT CHANCE OF THUNDERSTORMS AS ANOTHER WAVE PUSHES THROUGH THE
UPPER LEVEL RIDGE.
CONTINUED WITH THE THE SLIGHT CHANCE FOR THUNDERSTORMS AS ANOTHER
DISTURBANCE MOVES ACROSS THE AREA ON WEDNESDAY. THE HOT WEATHER
CONTINUES WEDNESDAY AND THURSDAY AS TEMPERATURES REACH INTO THE 90S
TO AROUND 100.
EXTENDED...UPPER LEVEL RIDGE OVER THE AREA FRIDAY...WITH 700MB
TEMPERATURES PUSHING +16C. THIS SHOULD PUT HIGH TEMPERATURES AROUND
100F. RIDGE BREAKS DOWN LATE FRIDAY/EARLY SATURDAY WITH COLD FRONT
SWEEPING THROUGH THE AREA. WILL KEEP SLIGHT CHANCE OF THUNDERSTORMS
IN THE WEST FRIDAY...AND CONFINE POPS TO SOUTH CENTRAL SOUTH DAKOTA
ON SATURDAY.
&&
.AVIATION...SCATTERED THUNDERSTORMS EXPECTED ACROSS THE AREA THIS
EVENING...WITH LINGERING ISOLATED THUNDERSTORMS AROUND OVERNIGHT.
MOIST SOUTHERLY FLOW IS BRINING SOME MVFR CEILINGS INTO SOUTH
CENTRAL SOUTH DAKOTA. AFTER SUNSET...IFR/MVFR CEILINGS WILL SPREAD
NORTHWARD ACROSS WESTERN SOUTH DAKOTA AND INTO PORTIONS OF NORTHEAST
WYOMING. AS THE CEILINGS LOWER OVERNIGHT...LIFR CEILINGS AND FOG
WILL BE FOUND AROUND THE BLACK HILLS AND ADJACENT PLAINS.
&&
.FIRE WEATHER...WILL LEAVE RED FLAG WARNING IN EFFECT THROUGH
TUESDAY EVENING. WILL BE MARGINAL CONDITIONS THROUGH THE REST OF THE
EVENING WITH GUSTY WINDS MAINLY CONFINED TO THE SOUTH DAKOTA PLAINS.
GOOD RELATIVE HUMIDITY RECOVERY IS EXPECTED TONIGHT. SCATTERED
THUNDERSTORMS WILL MOVE ACROSS THE AREA...WITH THUNDERSTORMS
PRODUCING WETTING RAINS. ON TUESDAY...WARMER AND DRIER CONDITIONS
WILL OCCUR OVER NORTHEAST WYOMING AND FAR WESTERN SOUTH DAKOTA.
GUSTY WINDS ARE EXPECTED AGAIN ON THE SOUTH DAKOTA PLAINS.
&&
UNR...WATCHES/WARNINGS/ADVISORIES...
SD...RED FLAG WARNING FOR ALL OF WESTERN AND SOUTH CENTRAL SOUTH
DAKOTA UNTIL MIDNIGHT TUESDAY NIGHT.
WY...RED FLAG WARNING FOR NORTHEAST WYOMING FROM NOON TODAY UNTIL
MIDNIGHT TUESDAY NIGHT.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RAPID CITY SD 845 AM MDT MON AUG 7 2006 SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058- 071-081300- BENNETT-BUTTE-CENTRAL BLACK HILLS-CUSTER CO PLAINS-FALL RIVER-HAAKON- HARDING-HERMOSA FOOT HILLS-JACKSON-MELLETTE-NORTHEASTERN CROOK- NORTHERN BLACK HILLS-NORTHERN CAMPBELL-NORTHERN FOOT HILLS- NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-PERKINS-RAPID CITY- SHANNON-SOUTHERN BLACK HILLS-SOUTHERN CAMPBELL-SOUTHERN FOOT HILLS- SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-TODD-TRIPP- WESTERN CROOK-WESTON-WYOMING BLACK HILLS-ZIEBACH- 845 AM MDT (945 AM CDT) MON AUG 7 2006 ...RED FLAG WARNING IN EFFECT FROM NOON MDT TODAY UNTIL MIDNIGHT MDT TUESDAY NIGHT FOR FIRE ZONES 260...261...262...263...264...265... AND 266 IN WESTERN SOUTH DAKOTA...AND FIRE ZONES 259...297... 298...AND 299 IN NORTHEAST WYOMING FOR WARM TEMPERATURES AND WINDY CONDITIONS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND NORTHEASTERN WYOMING. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING FOR NORTHEAST WYOMING AND FAR WESTERN SOUTH DAKOTA. AN UPPER LEVEL DISTURBANCE WILL MOVE THROUGH THE REGION THIS AFTERNOON AND EVENING. SCATTERED TO ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP...WITH THE POSSIBILITY OF SOME OF THE STORMS BECOMING SEVERE. THE AREAS WITH THE BEST CHANCE FOR SEVERE WEATHER ARE PORTIONS OF NORTHEASTERN WYOMING AND FAR WESTERN SOUTH DAKOTA. LARGE HAIL...DAMAGING WIND GUSTS AND LOCALLY HEAVY RAINFALL WILL BE THE MAIN THREATS FROM ANY SEVERE STORM THAT DEVELOPS. SOUTH TO SOUTHEASTERLY WINDS OF 15 TO 30 MPH WILL COMBINE WITH WARM TEMPERATURES AND LOW RELATIVE HUMIDITIES TO PUSH THE GRASSLAND FIRE DANGER INDEX INTO THE EXTREME CATEGORY THIS AFTERNOON. ALSO A RED FLAG WARNING IS IN EFFECT FOR MOST OF THE AREA DUE TO WARM TEMPERATURES AND WINDY CONDITIONS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ADDITIONAL DISTURBANCES CROSSING THE NORTHERN PLAINS WILL GIVE PARTS OF THE AREA A SLIGHT CHANCE FOR THUNDERSTORMS AT VARIOUS TIMES THROUGH WEDNESDAY...AND AGAIN ON FRIDAY. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
332 PM MDT MON AUG 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HAIL 1 N DEADWOOD 44.40N 103.72W
08/07/2006 E1.00 INCH LAWRENCE SD LAW ENFORCEMENT
&&SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RAPID CITY SD 424 PM MDT MON AUG 7 2006 SDZ072-072330- STURGIS/PIEDMONT FOOT HILLS- 424 PM MDT MON AUG 7 2006 THUNDERSTORMS MOVING OFF THE BLACK HILLS WILL PRODUCE HEAVY RAIN AND PEA SIZE HAIL ALONG INTERSTATE 90 FROM PIEDMONT TO STURGIS. PEA SIZE HAIL MAY COVER THE INTERSTATE IN SOME AREAS. EXPECT THESE THUNDERSTORMS TO CONTINUE THROUGH AT LEAST 530 PM.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
432 PM MDT MON AUG 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL 7 NE DEADWOOD 44.45N 103.62W
08/07/2006 E1.00 INCH LAWRENCE SD TRAINED SPOTTER
0400 PM HAIL 5 SSE DEADWOOD 44.31N 103.68W
08/07/2006 E1.75 INCH LAWRENCE SD TRAINED SPOTTER
&&SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RAPID CITY SD 533 PM MDT MON AUG 7 2006 SDZ072-080030- STURGIS/PIEDMONT FOOT HILLS- 533 PM MDT MON AUG 7 2006 THUNDERSTORMS MOVING SOUTH DOWN THE BLACK HILLS WILL PRODUCE HEAVY RAIN AND PEA SIZE HAIL...THE PEA HAIL MAY COVER THE GROUND IN AREAS. THUNDERSTORMS WILL END FROM NORTH TO SOUTH ALONG THE INTERSTATE. AS OF 530 THUNDERSTORMS HAVE ENDED IN STURGIS. EXPECT THUNDERSTORMS TO END IN TILFORD BY 545 PM AND IN PIEDMONT BY 600 PM. STORMS WILL CONTINUE IN BLACKHAWK THROUGH 630 PM.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
535 PM MDT MON AUG 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0516 PM HAIL 2 NE SILVER CITY 44.11N 103.54W
08/07/2006 E0.88 INCH PENNINGTON SD TRAINED SPOTTER
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
552 PM MDT MON AUG 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM HAIL GALENA 44.33N 103.65W
08/07/2006 E1.00 INCH LAWRENCE SD TRAINED SPOTTER
0545 PM TSTM WND GST HISEGA 44.05N 103.40W
08/07/2006 E60.00 MPH PENNINGTON SD TRAINED SPOTTER
&&The Rapid City radar (KUDX), 213 km away, was scanning. The volume nearest the first event began at 00:57 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2006Every state in 2006This day in weather historyWarnings in Wyoming, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5530048.